TITLE

On Lie systems and Kummer-Schwarz equations

AUTHOR(S)
de Lucas, J.; Sardón, C.
PUB. DATE
March 2013
SOURCE
Journal of Mathematical Physics;Mar2013, Vol. 54 Issue 3, p033505
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A Lie system is a system of first-order differential equations admitting a superposition rule, i.e., a map that expresses its general solution in terms of a generic family of particular solutions and certain constants. In this work, we use the geometric theory of Lie systems to prove that the explicit integration of second- and third-order Kummer-Schwarz equations is equivalent to obtaining a particular solution of a Lie system on SL(2,R). This same result can be extended to Riccati, Milne-Pinney, and to the here defined generalised Kummer-Schwarz equations, which include several types of Kummer-Schwarz equations as particular cases. We demonstrate that all the above-mentioned equations related to the same Lie system on SL(2,R) can be integrated simultaneously, which retrieves and generalizes in a unified and simpler manner previous results appearing in the literature. As a byproduct, we recover various properties of the Schwarzian derivative.
ACCESSION #
86446974

 

Related Articles

  • Oscillation on a Class of Differential Equations of Fractional Order. Tongbo Liu; Bin Zheng; Fanwei Meng // Mathematical Problems in Engineering;2013, p1 

    Based on Riccati transformation and certain inequality technique, some new oscillatory criteria are established for the solutions of a class of sequential differential equations with fractional order defined in the modified Riemann-Liouville derivative. The oscillatory criteria established are...

  • Movable algebraic singularities of second-order ordinary differential equations. Filipuk, G.; Halburd, R. G. // Journal of Mathematical Physics;Feb2009, Vol. 50 Issue 2, pN.PAG 

    Any nonlinear equation of the form y″=∑n=0Nan(z)yn has a solution with leading behavior proportional to (z-z0)-2/(N-1) about a point z0, where the coefficients an are analytic at z0 and aN(z0)≠0. Equations are considered for which each possible leading term of this form extends...

  • HYPERGEOMETRIC SOLUTIONS TO AN ULTRADISCRETE PAINLEVÉ EQUATION. Ormerod, Christopher M. // Journal of Nonlinear Mathematical Physics (World Scientific Publ;Feb2010, p87 

    We show that an ultradiscrete analogue of the third Painlevé equation admits discrete Riccati type solutions. We derive these solutions by considering a framework in which the ultradiscretization process arises as a restriction of a non-archimedean valuation over a field. Using this framework...

  • Oscillation Behavior for a Class of Differential Equation with Fractional-Order Derivatives. Shouxian Xiang; Zhenlai Han; Ping Zhao; Ying Sun // Abstract & Applied Analysis;2014, p1 

    By using a generalized Riccati transformation technique and an inequality, we establish some oscillation theorems for the fractional differential equation [a(t)(p(t) + q(t)(D_α)(t))γ]' - b(t)f(∫t∞(s - t)-α x(s)ds) = 0, for t ≥ t0 0, where D_αx is the Liouville...

  • Expansion of solutions of the sixth Painlevé equation near a regular point. Goryuchkina, I. // Journal of Mathematical Sciences;Sep2007, Vol. 145 Issue 5, p5173 

    For the sixth Painlevé equation, by using power-geometry methods, all asymptotic expansions of solutions are obtained in a neighborhood of a regular point of the independent variable. All of these expansions are convergent series in integer powers with constant complex coefficients. Five...

  • HYPERGEOMETRIC SOLUTIONS TO AN ULTRADISCRETE PAINLEVÉ EQUATION. Ormerod, Christopher M. // Journal of Nonlinear Mathematical Physics (World Scientific Publ;Mar2010, Vol. 17 Issue 1, p87 

    We show that an ultradiscrete analogue of the third Painlevé equation admits discrete Riccati type solutions. We derive these solutions by considering a framework in which the ultradiscretization process arises as a restriction of a non-archimedean valuation over a field. Using this framework...

  • Auto-Bäcklund transformations for a differential-delay equation. Gordoa, Pilar R.; Pickering, Andrew // Journal of Mathematical Physics;Mar2013, Vol. 54 Issue 3, p033502 

    Discrete Painlevé equations have, over recent years, generated much interest. One property of such equations that is considered to be particularly important is the existence of auto-Bäcklund transformations, that is, mappings between solutions of the equation in question, usually involving...

  • Asymptotic properties of solutions of Riccati matrix equations and inequalities for discrete symplectic systems. Hilscher, Roman Šimon // Electronic Journal of Qualitative Theory of Differential Equatio;2015, Issue 48-54, p1 

    In this paper we study the asymptotic properties of the distinguished solutions of Riccati matrix equations and inequalities for discrete symplectic systems. In particular, we generalize the inequalities known for symmetric solutions of Riccati matrix equations to Riccati matrix inequalities. We...

  • A GEOMETRIC APPROACH TO INTEGRABILITY CONDITIONS FOR RICCATI EQUATIONS. Cariñena, José F.; De Lucas, Javier; Ramos, Arturo // Electronic Journal of Differential Equations;2007, Vol. 2007, p1 

    Several instances of integrable Riccati equations are analyzed from the geometric perspective of the theory of Lie systems. This provides us a unifying viewpoint for previous approaches.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics